MAUDE Adverse Event Report: SYNTHES GMBH 10.0MM REAMER HEAD FOR RIA 2 STERILE; ARTHROSCOPE

SYNTHES GMBH 10.0MM REAMER HEAD FOR RIA 2 STERILE; ARTHROSCOPE
Model Number 03.404.016S
Medical Device Problem Codes Break (1069); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Additional product code: hto complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a tibial osteotomy with im nailing procedure was conducted.A 10mm ria 2 head was used to collect graft from the tibial canal.When the surgery was almost done, it was observed that the blue ring on the back of the sterile shaft tub popped out and appeared damaged.It's almost like it melted into the metal shaft.The yellow seal was also damaged and melted into the shaft.There was a surgical delay of 3 minutes and a positive surgical outcome was attained.Plastic fragments were generated that had to be picked out of the bone graft collected.No fragments remained in the patient.Patient status/ outcome: successful this report is for one (1) 10.0mm reamer head for ria 2 sterile this is report 2 of 2 for complaint (b)(4).

Brand Name
10.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16460827
Report Number8030965-2023-02480
Device Sequence Number15065184
Product Code HRX
UDI-Device Identifier10886982273932
UDI-Public(01)10886982273932
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.016S
Device Catalogue Number03.404.016S
Device Lot Number78P6460
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRIVE SHAFT FOR RIA 2 520MM; RIA 2 BONE HARVESTING KIT 520MM STERILE
Patient Age60 YR
Patient SexMale